MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET3
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during the intraocular lens (iol) implant procedure, the lens was scratched.The lens was explanted and replaced with same model and diopter company lens.Additional information has been requested.
 
Event or Problem Description
Additional information has been received that there was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in a.2., a.3.A , b.5., d.10., e.4.And h.6.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.11.The product was not returned for analysis.The complainant states the use of company device which is not qualified for use with associated model.The surgeon states the iol did not contribute to the event.No further information available.The reported complaint was not observed as no sample was returned for analysis.However, based on the information provided by the customer, the most likely root cause is failure to follow ifu, as the surgeon states the use of non-qualified combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The sample was returned for analysis.However, only label set & p & l components returned.No iol returned.The reported event cannot be confirmed from the returned sample.The complainant states the use of company model injector device which is not qualified for use with associated model.The complainant indicates the use of non company as a viscoelastic, which is not qualified for use with associated model, this is not a qualified company product combination.The surgeon states the iol did not contribute to the event.No further information available.The reported event cannot be confirmed from the returned sample; based on the information provided by the customer, the most likely root cause is failure to follow (instructions for use) ifu, as the surgeon states the use of non-qualified combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21363758
Report Number9612169-2025-00197
Device Sequence Number12891413
Product Code MJP
UDI-Device Identifier00380652455282
UDI-Public(01)00380652455282(17)260126(11)220128(10)25348598
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2026
Device Model NumberCCWET3
Device Catalogue NumberCCWET3.200
Device Lot Number25348598
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer02/11/2025
04/01/2025
07/15/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date03/07/2025
05/01/2025
08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale